Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 351, NWS Atlanta, GA

September 17, 2020Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 5:16 AM EDT for Pulaski County, Georgia. It took effect at Sep 17, 2020, 3:42 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 5:16 AM EDT (09:16 UTC)
In effect from
Sep 17, 2020, 3:42 PM EDT
Expired
Sep 17, 2020, 11:17 AM EDT
In force
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

670 
WGUS42 KFFC 170916
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
516 AM EDT Thu Sep 17 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC235-172130-
/O.NEW.KFFC.FL.W.0351.200917T1942Z-200919T1818Z/
/TSCG1.1.ER.200917T1942Z.200918T1300Z.200919T1217Z.NO/
516 AM EDT Thu Sep 17 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Tucsawhatchee Creek near Hawkinsville.
* From this afternoon to Saturday afternoon.
* At 4:45 AM EDT Thursday the stage was 2.9 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 13.6 feet late Friday morning. It 
  will then fall below flood stage Saturday morning.
* Impact...At 9 feet, bankfull conditions are reached upstream and 
  downstream from the gage on Georgia Highways 257 and 27. The marsh 
  land surrounding the creek begins to flood.
* Impact...At 11 feet, flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.
* Impact...At 13 feet, minor flooding continues in the woodlands...
  fields and pastures upstream and downstream from the gage on 
  Georgia Highways 257 and 27.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364

$$

GAC021-153-169-207-289-172130-
/O.NEW.KFFC.FL.W.0352.200918T1848Z-000000T0000Z/
/MACG1.1.ER.200918T1848Z.200920T1800Z.000000T0000Z.NO/
516 AM EDT Thu Sep 17 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Ocmulgee River near Macon.
* From Friday afternoon until further notice.
* At 4:30 AM EDT Thursday the stage was 14.4 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Friday afternoon and continue rising to a crest of 24.5 feet early 
  Sunday afternoon.
* Impact...At 16 feet, Bankfull conditions occur along the river 
  upstream and downstream from the gage at U.S. Highway 80 or Martin 
  Luther King Boulevard. Some flooding of low lying areas begins in 
  portions of the Ocmulgee Riverwalk and agricultural lands well 
  downstream.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins 
  along the river upstream and downstream from the gage at U.S. 
  Highway 80 or Martin Luther King Boulevard. Portions of the 
  Ocmulgee Riverwalk and agricultural lands well downstream will be 
  under a foot of water.
* Impact...At 20 feet, Minor flooding expands. An increasing amount 
  of the Macon GreenWay Ocmulgee Heritage Trail floods north of the 
  Martin Luther King Boulevard bridge. The flood waters will be 
  around one foot deep on portions of the trail and both banks 
  overflow upstream from the bridge. Large portions of agricultural 
  lands well downstream will be under one to three feet of water.
* Impact...At 23 feet, Minor flooding continues to expand. Large 
  portions of the Macon GreenWay Ocmulgee Heritage Trail floods 
  north of the Martin Luther King Boulevard bridge. The flood waters 
  will be up to 3 feet deep on portions of the trail. Large portions 
  of agricultural lands east of Macon and well downstream will be 
  under 1 to 5 feet of water.
* Impact...At 25 feet, Minor flooding expands further into the 
  woodlands and over the Macon GreenWay Ocmulgee Heritage Trail 
  north of the Martin Luther King Boulevard bridge. The flood waters 
  will be up to 5 feet deep on portions of the trail. Large portions 
  of agricultural lands just east and south of Macon will be under 1 
  to 7 feet of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363

$$
1 follow-up statement
940 
WGUS82 KFFC 171517
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1117 AM EDT Thu Sep 17 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

GAC235-171630-
/O.CAN.KFFC.FL.W.0351.200917T1942Z-200917T1517Z/
/TSCG1.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1117 AM EDT Thu Sep 17 2020

...The Flood Warning for the Tucsawhatchee Creek near Hawkinsville 
has been cancelled...

The Flood Warning is cancelled for
  the Tucsawhatchee Creek near Hawkinsville.
* At 10:45 AM EDT Thursday the stage was 4.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to 9.7 feet tomorrow 
  morning. Additional rises are possible thereafter.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 4:12 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 17, 4:12 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
412 AM EDT Thu Sep 17 2020

.SHORT TERM /Today through Friday/...

Tropical Depression Sally's center is just NE of Montgomery, AL
and will continue to push NE through the short term. The rain
shield from Sally is spreading over the area and we are seeing
inches of rainfall across north and central GA. Areas north of an
ATL to AHN line have seen 1 to 2 inches over the past 24 hours
with areas from ATL to MCN seeing about 2 to 4 inches. Right now
the The highest rainfall amounts in GA have occurred just to the
NE of Sally's center across Macon/Peach/Crawford counties. These
counties have see 8-10 inch totals over the past 24 hours and with
more rain to come Im sure these values will continue to go up
through this afternoon. Sally is still expected to track to the NE
with its center expected just N of Columbus by 7am and then just
NW of August by 7pm tonight. North and Central GA will continue to
see moderate to heavy rain through the morning hours with the
rain tapering of from West to East through the afternoon and
evening.

There will be some drier air that moves into N GA tonight around the
backside of Sally's remnants but there will still be some
moisture across central and south GA through the short term.
Keeping some slight to chance PoPs across the area Friday.

High temps today and Friday will stay in the 70s with lows tonight
in the 60s.

01

.LONG TERM /Friday Night through Wednesday/...

With the remnant low of Sally pushing out of the area on Friday, a
frontal system should approach the CWA from the N-NW before
stalling near the central to south Georgia region over the
weekend. This frontal system is really the only source of any PoPs
for the CWA as high pressure system begins to builds in over the
latter half of the weekend and remain through the long term
period.

Looking ahead towards the temperatures, high and low temps will
begin to lower thanks in part to that associated cold front. Highs
should be around the low 70s through the weekend with lows getting
down to the mid to low 50s. For high temps, this is around 8 to 16
degrees below climatological average for this time of year so a
taste of fall could be on the horizon. Temps will then slowly
begin to warm once more approaching the mid week period.

Morgan

&&

AVIATION...
06Z Update...
T.D. Sally is moving NE and spreading massive amounts of
precipitation across North and Central GA. As far as aviation goes
this storm is bringing with it low ceilings, rain, and gusty
easterly winds. Ceilings expected to stay in the IFR range through
this evening before lifting into the MVFR range by 03z-05z
Friday. The winds will also stay mainly out of the east then
switch to the NW right around 00z Friday. Wind speeds will stay
in the 10-15kt range with gust 20-25 until the NWLY switch when
speeds will diminish to 10kt or less.

//ATL Confidence...06Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  66  79  62 / 100  70  30  30
Atlanta         75  67  77  63 / 100  60  30  20
Blairsville     71  61  74  56 / 100  60  20  20
Cartersville    75  65  77  62 / 100  50  20  20
Columbus        79  69  81  66 /  80  30  30  20
Gainesville     72  66  78  62 / 100  60  30  20
Macon           79  68  80  65 / 100  50  30  20
Rome            78  65  78  61 /  90  40  20  10
Peachtree City  75  66  78  63 / 100  50  30  20
Vidalia         83  71  81  66 /  90  60  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 AM EDT this morning for the following
zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fayette...Forsyth...Glascock...Greene...
Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry...
Houston...Jackson...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...White...Wilcox...Wilkes...
Wilkinson.

Flash Flood Watch through Friday morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...
Dooly...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Glascock...Gordon...Greene...Gwinnett...Hall...Hancock...
Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Morgan...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pickens...Pike...Polk...Pulaski...Putnam...
Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter...
Talbot...Taliaferro...Taylor...Towns...Troup...Twiggs...Union...
Upson...Walton...Warren...Washington...Webster...White...
Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...01
LONG TERM....Morgan
AVIATION...01
Hazardous weather outlook, Sep 16, 8:13 PM EDT, 9 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
813 PM EDT Wed Sep 16 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
813 PM EDT Wed Sep 16 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Rest of Tonight...

Very heavy rainfall and flooding from the the remnants of Tropical
Storm Sally are expected tonight. A Flash Flood Watch is in effect
for much of north and central Georgia through Friday morning. Runoff
associated with the heavy rains will likely produce some flash
flooding and extensive river flooding.

In addition to heavy rainfall, some stronger winds will be capable
of producing downed trees and powerlines, especially with wet soils.
A Wind Advisory is in effect for much of the area through Thursday
morning.

A couple of brief weak tornadoes also cannot be ruled out over parts
of middle Georgia tonight, mainly south of a Columbus to Macon to
Jefferson line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The Flash Flood Watch will continue through early Friday morning
as the remnants of Sally move across Georgia. Within the stronger
rainbands, damaging wind gusts and weak brief tornadoes will
continue to be possible.

Sustained winds of 15 to 25 mph with gusts up to 35 mph may
continue into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight and Thursday. Spotters
should exercise extreme caution and avoid any high water or flooded
roads. Please continue to follow all local, state, and CDC
guidelines in regards to travel.

In the hours before

Local storm report, Sep 16, 11:36 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 PM EDT WED SEP 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLASH FLOOD      1 SW MONTEZUMA          32.29N  84.04W
09/16/2020                   MACON              GA   911 CALL CENTER

            WATER WAS REPORTED FLOWING OVER THE READWAY ALONG
            HIGHWAY 26 E.

&&

EVENT NUMBER FFC2001206

LREAVES
Local storm report, Sep 17, 5:02 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 AM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      1 NW WARNER ROBINS      32.63N  83.64W
09/17/2020                   HOUSTON            GA   PUBLIC

            SEWAGE BACKING UP DUE TO HEAVY RAIN AND FLASH FLOODING
            AROUND THE NEIGHBORHOOD OF STEVENS STREET.

&&

EVENT NUMBER FFC2001207

NM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:10 PM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more6 hr
Sep 16, 11:25 PM EDTFlash Flood WarningFFCCrisp, Dooly, Macon, Taylor7 hr
Sep 17, 12:00 AM EDTFlash Flood WarningFFCBibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more11 hr
Sep 17, 12:45 AM EDTFlash Flood WarningFFCHarris, Lamar, Monroe, Pike, Talbot, Upson7 hr
Sep 17, 1:13 AM EDTFlash Flood WarningFFCMeriwether, Troup5 hr
Sep 17, 2:49 AM EDTFlash Flood WarningFFCButts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more7 hr
Sep 17, 2:59 AM EDTFlash Flood WarningFFCBaldwin, Jones, Wilkinson8 hr
Sep 17, 3:29 AM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more3 hr
Sep 17, 3:34 AM EDTFlash Flood WarningFFCDeKalb, Gwinnett, Newton, Rockdale6 hr
Sep 17, 3:39 AM EDTFlash Flood WarningFFCCobb, Douglas, Fulton6 hr
Sep 17, 4:29 AM EDTRiver Flood WarningFFCDeKalb, Fulton8 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb11 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 4:35 AM EDTRiver Flood WarningFFCDeKalb6 hr
Sep 17, 4:42 AM EDTRiver Flood WarningFFCFulton, Gwinnett7 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCFayette, Spalding55 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson28 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding32 hr
Sep 17, 4:50 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee17 hr
Sep 17, 5:04 AM EDTRiver Flood WarningFFCLamar, Spalding9 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCDeKalb, Rockdale38 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCGwinnett25 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
Sep 17, 5:13 AM EDTFlash Flood WarningFFCHancock, Jasper, Putnam, Washington6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Sep 17, 5:36 AM EDTRiver Flood WarningFFCGwinnett5 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBarrow, Jackson34 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson39 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee64 hr
Sep 17, 5:43 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 6:00 AM EDTRiver Flood WarningFFCDeKalb4 hr
Sep 17, 6:42 AM EDTFlash Flood WarningFFCGlascock, Jefferson, Warren6 hr
Sep 17, 6:44 AM EDTRiver Flood WarningFFCCobb4 hr
Sep 17, 6:51 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Sep 17, 6:54 AM EDTRiver Flood WarningFFCGwinnett11 hr
Sep 17, 6:58 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:09 AM EDTRiver Flood WarningFFCForsyth16 hr
Sep 17, 7:18 AM EDTRiver Flood WarningFFCDeKalb, Fulton118 min
Sep 17, 7:22 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:27 AM EDTRiver Flood WarningFFCGwinnett8 hr
Sep 17, 7:31 AM EDTRiver Flood WarningFFCFulton12 hr
Sep 17, 7:47 AM EDTFlash Flood WarningFFCGreene, Taliaferro5 hr
Sep 17, 9:23 AM EDTRiver Flood WarningFFCCherokee, Cobb5 hr
Sep 17, 9:28 AM EDTRiver Flood WarningFFCCobb, Fulton16 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton13 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton11 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard12 hr
Sep 17, 11:03 AM EDTRiver Flood WarningFFCJefferson, Washington23 hr
Sep 17, 11:23 AM EDTRiver Flood WarningFFCJones15 hr
Sep 17, 1:31 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson44 hr
Sep 17, 2:25 PM EDTRiver Flood WarningFFCNewton, Rockdale6 hr
Sep 17, 2:40 PM EDTRiver Flood WarningFFCTaliaferro, Wilkes33 hr
Sep 17, 2:44 PM EDTRiver Flood WarningFFCJefferson3 hr
Sep 17, 3:32 PM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding11 hr
Sep 17, 6:42 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe3 hr
Sep 17, 7:22 PM EDTRiver Flood WarningFFCDooly4 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.